Jump to content
CrazyBoards.org

Questions about my new Med


Recommended Posts

Hi all,

Im new here so bare with me.Ive suffered with Depression and Anxiety and OCD all of my life and a few years back I learned I had Bipolar Disorder and my pdoc started treating me with every antipyschotic there is and everyone of them(Risperdal,Invega,Saphris,Latuda,Geodon,Abilify)gave me a world of side effects like the anti depressants did growing up.The only thing that has help this far has been benzo’s but I use them as last resort due to I dont wanna get addicted.Ok so that leads me to last week when pdoc rx’d me my last chance Seroquel IR 400mg which was to be taking all at night before bed.well the first two days it make me a little tired but after that I can take it like candy without getting the sedation like everyone else so I started to take it in the morning with the rest of my meds but Ive noticed it seems like it doesnt matter when I take it its not lasting 24hrs.I mean for the most part Im doing well for only being on it for 11 days but Im still having a slight problem with anxiety and irritablity and intrusive thoughts.Maybe I havent taken it long enough?Maybe I need a higher dose?Maybe I need the XR?When she rx’d it to me I asked for the XR and she flat out refused and I dont know why,maybe because Im on call 24hrs a day with work,I see her again on the 11th of Jan and Im gonna again ask for the XR and see what she says,I do remember her saying it wasent generic,maybe that was the reason which I know it is because I was told at the pharmacy it was,anyway,I know everyone is diff and reacts diff on meds but I need all the advice and support I can get with this med because I like it the best out of them all.I also take Lamictal 300mgXL, and Topamax200mg, Thanks in advance.

 

 

l

 

 

Link to comment
Share on other sites

  • 2 weeks later...

IR doesn't last 24 hours (which is the purpose of XR...) so I'm not surprised. Do you get any relief after you take it for even a little bit? It's possible your doctor wants to see what you can tolerate before switching to an XR med. This is definitely something you should discuss with your doctor. I hope she's responsive to your concerns.

Also, Seroquel XR came out as generic about 6? months ago. 

Link to comment
Share on other sites

  • 1 month later...
On 1/4/2018 at 1:05 PM, Iceberg said:

What about splitting the dose BID? 

^^^ that's what I would do. Quetiapine itself doesn't have a particularly long half-life (7 hours), but its metabolite norquetiapine has a half-life of 9-12 hours. Still probably wouldn't make it all the way through the day though.

I remember having this issue with loxapine too. The shorter half-lives are nice because of fewer side effects during the day but just the same you also sacrifice effectiveness. A lot of people swear by the Seroquel XR though.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By Evey
      While on either Seroquel (Quetiapine) or Seroquel (Quetiapine) XR, did anyone wake up nightly, multiple times, in a sweat? Did it cause you to go off it?
    • By morpheus
      Hello,
      Is it safe to take  regular Quetiapine 800mg all at night? Pdoc prescribed four 200mg tablets at night, but maximum single dose is 400mg.  If I want decent sleep I have to take all dose (800mg)  as a single dose at night. I'm feeling fine, no overdose symptoms, just little concerns about safety.
    • By dragonfly23
      For the last three months I have been lowering my Seroquel dose.    Well longer than that. Due to long term use I developed cataracts and my cholesterol is very high. 
      Over about a year I dropped from 700 to 400mg.  Easy peasy. 
      This last 400 has been awful. I am going slowly.  I get so sick.  Sweats, headaches, can’t eat, can’t sleep.   Like no sleep.    So I get to none.  Made it.  Doing well.  Two weeks out things are not good at all. 
      I cant even explain how my head is acting.    Not good on the mood spectrum (BP 1) I moved back to 50mg.  (Pdoc is on board) I can sorta sleep and other physical symptoms minimized. 
      I am rapid cycling and I am sure I am not hiding it well at work. 
      Looking for some insight into others experiences. 
      Did you get off successfully? 
      How long till negative symptoms were gone?
      Did you have to change to another AP?
      Thanks for any shared experiences in advance . 
    • By mjs190
      I'm currently on a cocktail of Seroquel XR at 600 mg and Lamictal at 150 mg. My Seroquel dose got this high because of a mixed episode, so as of now, thats likely where I'll stay for a while to keep things stable. I was at 400 mg which not only lacked the sedation of lower doses, but also came with a lessened appetite. But that all came back when I bumped up to 600 mg.
      I've put on 10-ish pounds or so in a month, and I'm not thrilled. I asked my doctor for a Metformin Rx to help with the metabolic side effects. She was hesitant, but agreed I may need something and actually leaned more towards Topamax instead. She wants me to try 1 more month of dieting and exercise to see if I can manage without adding another med.
      Now I'm leaning towards Topamax, since maybe it could have mood stabilizing properties to it, in addition to curbing appetite and helping me lose weight. I'm not overweight by any means, but I'm definitely hyper-vigilant about my body and tend to...obsess. 
      Has anyone taken Topamax and found that it (1) helped with appetite or weight control and (2) had positive effects on their illness?
    • By de414
      My old psych-NP gave me seroquel for sleep around the end of December last year. I haven't taken it every night as she wanted or else I wouldn't be still sitting here almost 11 months later with around 50 or 60 25mg pills left.
      I have used it randomly for particularly tough nights where I know I can't sleep or I just feel really amped up/anxious and don't want to take more than 1mg of Klonopin.
      Is this ok to do?
      When I do use it, it ranges from 25-75mg and I sleep like a baby.
×
×
  • Create New...